Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 142, NWS Cheyenne, WY

July 8, 2013Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 8, 2013, 7:44 PM MDT for Morrill County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2013, 7:44 PM MDT (01:44 UTC)
Expired
Jul 8, 2013, 8:15 PM MDT
In force
31 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Morrill County, NE

The radar

The North Platte radar (KLNX), 181 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
907 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
2096 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WUUS55 KCYS 090144
SVRCYS
NEC123-090215-
/O.NEW.KCYS.SV.W.0142.130709T0144Z-130709T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
744 PM MDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 815 PM MDT

* AT 741 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
  ALLIANCE AIRPORT...AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN MORRILL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4178 10291 4195 10284 4192 10267 4175 10266
      4174 10263 4169 10264
TIME...MOT...LOC 0144Z 288DEG 17KT 4184 10276

HAIL...1.00IN
WIND...60MPH

$$

MSW
2 follow-up statements
073 
WWUS55 KCYS 090201
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
801 PM MDT MON JUL 8 2013

NEC123-090215-
/O.CON.KCYS.SV.W.0142.000000T0000Z-130709T0215Z/
MORRILL NE-
801 PM MDT MON JUL 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MORRILL COUNTY UNTIL 815 PM MDT...

AT 759 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES SOUTH OF
ALLIANCE AIRPORT...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4175 10282 4193 10277 4192 10267 4175 10266
      4174 10263 4169 10264
TIME...MOT...LOC 0201Z 288DEG 17KT 4179 10267

HAIL...1.00IN
WIND...60MPH

$$
533 
WWUS55 KCYS 090213
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
813 PM MDT MON JUL 8 2013

NEC123-090223-
/O.EXP.KCYS.SV.W.0142.000000T0000Z-130709T0215Z/
MORRILL NE-
813 PM MDT MON JUL 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORRILL COUNTY
WILL EXPIRE AT 815 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4175 10282 4193 10277 4192 10267 4175 10266
      4174 10263 4169 10264
TIME...MOT...LOC 0213Z 288DEG 17KT 4172 10262

$$

MSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:35 PM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 8, 6:35 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT MON JUL 8 2013

.UPDATE...
ISSUED AT 634 PM MDT MON JUL 8 2013

THE MAJORITY OF THE THUNDERSTORM ACTIVITY HAS MOVED EAST AND AS
OF 0020Z WAS OVER THE NORTHERN PANHANDLE. THE STORMS HAVE
WEAKENED SOME FROM EARLIER...BUT THE MAIN THREAT SHOULD CONTINUE
TO BE HEAVY RAINFALL AND GUSTY WINDS. IN A RECENT UPDATE...
LOWERED POPS OVER MUCH OF THE CWA. HOWEVER FOR THE REST OF THE
EVENING INCREASED POPS OVER THE NORTHERN PANHANDLE AND ADDED
THE MENTION OF HEAVY RAINFALL.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 250 PM MDT MON JUL 8 2013

MORE WIDESPREAD CONVECTION NOW DEVELOPING OVER SE WYOMING AS AN
UPPER IMPULSE RIDES EAST ACROSS THE AREA. INSTABILITIES RATHER LOW
IN THIS AREA BUT BETTER TOWARDS THE NORTHEAST...THUS THIS WILL BE
THE ARE OF MOST CONCERN INTO THIS EVENING AS FAR AS SEVERE STORMS
ARE CONCERNED. ACTIVITY SHOULD WANE/MOVE OUT DURING THE EVENING. A
WEAK SFC FRONT WILL THEN DROP SOUTH ACROSS THE PLAINS EARLY
TUESDAY AND BRING SOME MINOR COOLING AND A LITTLE DRIER AIR THUS
CONVECTION LOOKS TO BE MORE LIMITED...MAINLY OVER FAR SE WYOMING
AND THE SRN PANHANDLE WHERE UPSLOPE FLOW MAY SET OFF SOME.
ACTIVITY MAY PERSIST OVER THE SOUTHERN PANHANDLE TUESDAY NIGHT AS
SUGGESTED BY NAM OTHERWISE DRY WEATHER ELSEWHERE. WARM AGAIN
WEDNESDAY WITH A BETTER CHANCE FOR CONVECTION OVER THE PLAINS AS
RETURN FLOW ADVECTS SOME MOISTURE NORTHWARD AND INCREASES THE
INSTABILITY TO COMBINE WITH WEAK IMPULSES RIDING EAST ACROSS THE
REGION. CLEARING CONDITIONS EXPECTED WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH SUNDAY NIGHT)
ISSUED AT 250 PM MDT MON JUL 8 2013

THE LONG TERM PERIOD WILL START OUT ON THE HOT AND DRY SIDE WITH
AN UPPER LEVEL RIDGE ACROSS THE ROCKIES THURSDAY. WITH THE RIDGE
IN PLACE TEMPERATURES WILL EASILY RISE INTO THE 90S ACROSS THE
PLAINS WITH 80S INTO SOUTH-CENTRAL WYOMING. CHANCES FOR
THUNDERSTORMS WILL BE VERY LOW WITH ANY CHANCES CONFINED TO THE
MOUNTAINS...BUT CHANCES LOW ENOUGH TO NOT MENTION IN THE FORECAST
AT THIS TIME. UPPER RIDGE WILL BEGIN TO FOLD OVER ON FRIDAY. SOME
COOLER AIR MAY START TO LEAK EASTWARD AND SHOULD START TO SEE
MONSOONAL MOISTURE WORKING AROUND THE BACKSIDE OF THE HIGH...SO
SHOULD AT LEAST SEE SOME AFTERNOON THUNDERSTORMS OVER SOUTHEAST
WYOMING.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY AND
SUNDAY AS THE CENTER OF THE UPPER LEVEL HIGH SHIFTS SOUTH AND EAST.
THIS WILL CONTINUE TO ALLOW MONSOON MOISTURE TO WRAP AROUND THE
BACKSIDE OF THE HIGH. MAIN CHANCES FOR PRECIPITATION WILL BE
AFTERNOON AND EVENING BUT CANT COMPLETELY RULE OUT OVERNIGHT
PRECIPITATION WITH ANY SHORTWAVE THAT MIGHT BE EMBEDDED IN THE UPPER
LEVEL FLOW. TEMPERATURES SATURDAY AND SUNDAY WILL BE SLIGHTLY COOLER
BUT STILL LOOKING AT HIGHS AT OR SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY AFTERNOON)
ISSUED AT 554 PM MDT MON JUL 8 2013

VFR CONDITIONS THROUGH THE TAF PERIOD. ISOLATED SHOWERS AND TSTMS
WILL BE POSSIBLE AT THE SITES THROUGH AROUND 03Z. A LARGER AREA OF
SHOWERS IS MOVING TOWARD CDR...SO INCLUDED A TEMPO GROUP FOR A MORE
PROLONGED PERIOD OF RAIN. WEAK FRONT MOVES OVER THE PLAINS LATER
TONIGHT WITH WINDS SHIFTING TO THE NORTHWEST OR NORTH. STORMS
SHOULD BE MORE ISOLATED ON TUESDAY AFTERNOON AS DRIER AIR WORKS
INTO THE REGION.

&&

.FIRE WEATHER...
ISSUED AT 250 PM MDT MON JUL 8 2013

CONCERNS EXPECTED TO REMAIN GENERALLY LOW FOR MUCH OF THE WEEK
WITH NON-CRITICAL CONDITIONS EXPECTED OVERALL. SOME LOW AFTERNOON
HUMIDITIES WILL OCCUR OVER WESTERN DISTRICTS IN THE AFTERNOONS BUT
WINDS SHOULD REMAIN GENERALLY MODEST. SCATTERED MAINLY AFTERNOON
AND EVENING THUNDERSTORMS WILL BE POSSIBLE MAINLY THROUGH WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...WEILAND
SHORT TERM...RE
LONG TERM...LIEBL
AVIATION...FINCH
FIRE WEATHER...RE
Hazardous weather outlook, Jul 8, 7:21 PM MDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
721 PM MDT MON JUL 8 2013

NEZ054-WYZ101-103>107-109>119-091045-
KIMBALL-CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
721 PM MDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE MOST DAYS. SEVERE
THUNDERSTORMS WILL BE POSSIBLE IN AREAS ALONG AND EAST OF THE
LARAMIE RANGE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-055-095-096-WYZ102-108-091045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
721 PM MDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL AFFECT MAINLY THE NORTHERN NEBRASKA
PANHANDLE THROUGH 9 PM. SOME OF THE STORMS WILL PRODUCE A PERIOD
OF MODERATE TO HEAVY RAINFALL...BRIEF WIND GUSTS TO 40 MPH AS WELL
AS SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE MOST DAYS. SEVERE
STORMS ARE GENERALLY NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Jul 8, 5:25 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
525 PM MDT MON JUL 8 2013

NEZ055-090000-
CHEYENNE NE-
525 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY
UNTIL 600 PM MDT...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF SUNOL...OR 13 MILES SOUTHEAST OF
SIDNEY...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LODGEPOLE...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 65 AND
77.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4105 10261 4101 10261 4100 10263 4100 10276
      4099 10277 4099 10283 4113 10286 4117 10261
      4116 10260 4105 10260
TIME...MOT...LOC 2325Z 261DEG 11KT 4105 10273

MSW
Local storm report, Jul 8, 5:33 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HEAVY RAIN       17 SW LUSK              42.59N 104.69W
07/08/2013  E1.00 INCH       PLATTE             WY   TRAINED SPOTTER

            RAIN FELL IN SHEETS.

0347 PM     TSTM WND GST     TORRINGTON              42.07N 104.18W
07/08/2013  M47 MPH          GOSHEN             WY   ASOS

0347 PM     HEAVY RAIN       TORRINGTON              42.07N 104.18W
07/08/2013  M0.30 INCH       GOSHEN             WY   ASOS

&&

DDEAL
Special weather statement, Jul 8, 5:51 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT MON JUL 8 2013

NEZ002-003-095-096-090030-
BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
551 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHWESTERN
DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 630 PM MDT...

AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF AGATE FOSSIL BEDS NATIONAL
MONUMENT...OR 39 MILES NORTHEAST OF TORRINGTON...MOVING EAST AT 15
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARSLAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4262 10314 4228 10310 4233 10368 4252 10373
TIME...MOT...LOC 2351Z 267DEG 13KT 4243 10360

MSW
Special weather statement, Jul 8, 5:55 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT MON JUL 8 2013

NEZ095-WYZ102-108-090045-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-
555 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX...SOUTHEASTERN
NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 645 PM MDT...

AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
AGATE FOSSIL BEDS NATIONAL MONUMENT TO PRAIRIE CENTER...AND MOVING
EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF CENTRAL SIOUX AND NORTHEASTERN GOSHEN COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4250 10354 4241 10419 4263 10433 4276 10367
TIME...MOT...LOC 2355Z 283DEG 14KT 4255 10372 4249 10416

MSW
Special weather statement, Jul 8, 6:36 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT MON JUL 8 2013

NEZ002-003-090115-
BOX BUTTE NE-DAWES NE-
636 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWES AND NORTHERN BOX
BUTTE COUNTIES UNTIL 715 PM MDT...

AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOX BUTTE CAMPGROUND...OR 27 MILES SOUTH OF
CHADRON...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOX BUTTE CAMPGROUND...
  BOX BUTTE DAM...
  CHADRON ST PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4235 10322 4257 10337 4274 10284 4258 10276
      4245 10276
TIME...MOT...LOC 0037Z 248DEG 15KT 4247 10315

MSW
Special weather statement, Jul 8, 7:41 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
741 PM MDT MON JUL 8 2013

NEZ021-090230-
MORRILL NE-
741 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRILL COUNTY UNTIL 830
PM MDT...

AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF ALLIANCE AIRPORT...OR 17 MILES
SOUTH OF ALLIANCE...MOVING TO THE SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN MORRILL COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4168 10265 4180 10288 4195 10276 4192 10267
      4175 10266 4174 10263 4169 10264
TIME...MOT...LOC 0141Z 300DEG 52KT 4183 10271

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:36 PM MDTSpecial Weather StatementCYSDawes39 min
Jul 8, 7:41 PM MDTSpecial Weather StatementCYSMorrill49 min
Jul 9, 5:39 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.